Alert archive / Oregon / High Wind Watches in 2015

High Wind Watch 9, NWS Medford, OR

December 7, 20155 counties in Oregon; Modoc County, California

NWS Medford, OR issued this high wind watch at Dec 7, 2015, 1:00 PM PST for 5 counties in Oregon; Modoc County, California. It took effect at Dec 8, 2015, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2015, 1:00 PM PST (21:00 UTC)
In effect from
Dec 8, 2015, 4:00 PM PST
Expired
Dec 8, 2015, 3:59 AM PST
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
657 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS76 KMFR 072100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PST MON DEC 7 2015

ORZ021-022-081200-
/O.NEW.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/
/O.EXT.KMFR.HW.W.0012.000000T0000Z-151207T2300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
100 PM PST MON DEC 7 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS UP TO 60 MPH EASING BELOW
  WARNING LEVELS THIS AFTERNOON. EXPECT ANOTHER ROUND OF STRONG
  SOUTH WINDS TUESDAY AFTERNOON AND NIGHT.

* TIMING: WINDS WILL EASE THIS AFTERNOON, BUT WILL INCREASE AGAIN
  TUESDAY AFTERNOON AND NIGHT.

* LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT 
  ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED 
  INCLUDE... HIGHWAY 101.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-081200-
/O.NEW.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
/O.CON.KMFR.HW.W.0012.000000T0000Z-151208T0400Z/
/O.CON.KMFR.WI.Y.0023.000000T0000Z-151208T0400Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST...
LAKEVIEW
100 PM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON.

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 65 MPH EASING THIS
  EVENING. 

* TIMING: WINDS PEAK THIS AFTERNOON THEN EASE THIS EVENING. STRONG
  SOUTH WINDS WILL LIKELY RETURN TUESDAY AFTERNOON AND CONTINUE
  INTO WEDNESDAY. 

* LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR 
  WINTER RIM AND THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER 
  LAKE.

* LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... 
  CHEMULT...SILVER LAKE...AND THE WARNER MOUNTAINS IN LAKE 
  COUNTY.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST 
  WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND 
  SUMMER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ023-025-072300-
/O.EXT.KMFR.WI.Y.0023.000000T0000Z-151207T2300Z/
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...DRAIN...ELKTON
100 PM PST MON DEC 7 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* WINDS: SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH.

* TIMING: WINDS EASE THIS AFTERNOON.

* LOCATIONS INCLUDE: ELKTON AND HIGHER TERRAIN AROUND DRAIN.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED 
  MAY INCLUDE...HIGHWAY 42 NEAR CAMAS MOUNTAIN...HIGHWAY 38 
  AND 138 NEAR ELKTON AND DRAIN.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-081200-
/O.NEW.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
MODOC COUNTY-
100 PM PST MON DEC 7 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. 

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 60 MPH. 

* TIMING: WINDS INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY NIGHT
  INTO WEDNESDAY MORNING BEFORE EASING WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: THE HIGHER TERRAIN OF MODOC COUNTY, INCLUDING
  THE WARNER MOUNTAINS.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS,
  INCLUDING HIGHWAY 299 AT CEDAR PASS. HIGH PROFILE VEHICLES
  VEHICLES WILL BE ESPECIALLY PRONE TO THE HIGH WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SPILDE/SMITH
3 follow-up statements
589 
WWUS76 KMFR 072259
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
259 PM PST MON DEC 7 2015

ORZ021-022-081200-
/O.EXP.KMFR.HW.W.0012.000000T0000Z-151207T2300Z/
/O.CON.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
259 PM PST MON DEC 7 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS: SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH
  TONIGHT INTO TUESDAY MORNING, THEN INCREASING TO 25 TO 40 MPH
  WITH GUSTS TO 60 MPH TUESDAY AFTERNOON AND NIGHT.

* TIMING: GUSTY WINDS CONTINUE TONIGHT INTO TUESDAY MORNING...BUT
  WILL INCREASE FURTHER TUESDAY AFTERNOON AND NIGHT.

* LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT 
  ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED 
  INCLUDE... HIGHWAY 101.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ023-025-080000-
/O.EXP.KMFR.WI.Y.0023.000000T0000Z-151207T2300Z/
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...DRAIN...ELKTON
259 PM PST MON DEC 7 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

WINDS HAVE PEAKED THIS AFTERNOON AND WILL CONTINUE TO DECREASE
THROUGH THIS EVENING. 

$$

ORZ030-031-081200-
/O.CON.KMFR.HW.W.0012.000000T0000Z-151208T0400Z/
/O.CON.KMFR.WI.Y.0023.000000T0000Z-151208T0400Z/
/O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST...
LAKEVIEW
259 PM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON. 

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 65 MPH EASING THIS
  EVENING. WINDS RESTRENGTHEN TO SIMILAR SPEEDS TUESDAY AFTERNOON
  INTO WEDNESDAY. 

* TIMING: WINDS PEAK THIS AFTERNOON THEN EASE THIS EVENING.
  STRONG SOUTH WINDS WILL LIKELY RETURN TUESDAY AFTERNOON AND 
  CONTINUE INTO WEDNESDAY. 

* LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR 
  WINTER RIM AND THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER 
  LAKE.

* LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... 
  CHEMULT...SILVER LAKE...AND THE WARNER MOUNTAINS IN LAKE 
  COUNTY.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST 
  WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND 
  SUMMER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ085-081200-
/O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
MODOC COUNTY-
259 PM PST MON DEC 7 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: WINDS INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY 
  NIGHT INTO WEDNESDAY MORNING BEFORE EASING WEDNESDAY 
  AFTERNOON. 

* LOCATIONS INCLUDE: THE HIGHER TERRAIN OF MODOC COUNTY...
  INCLUDING THE WARNER MOUNTAINS. 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADS... INCLUDING HIGHWAY 299 AT CEDAR PASS. HIGH PROFILE 
  VEHICLES VEHICLES WILL BE ESPECIALLY PRONE TO THE HIGH 
  WINDS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SPILDE/SMITH
472 
WWUS76 KMFR 080344
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
744 PM PST MON DEC 7 2015


ORZ030-031-081545-
/O.EXP.KMFR.HW.W.0012.000000T0000Z-151208T0400Z/
/O.EXP.KMFR.WI.Y.0023.000000T0000Z-151208T0400Z/
/O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST...
LAKEVIEW
744 PM PST MON DEC 7 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. THE
WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. A HIGH WIND
WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON. 


* WINDS: SOUTH WINDS WILL EASE THIS EVENING...THEN INCREASING TO
  25 TO 40 MPH WITH GUSTS TO 65 MPH TUESDAY AFTERNOON INTO
  WEDNESDAY.

* TIMING: WINDS EASE THIS EVENING. STRONG SOUTH WINDS WILL LIKELY
  RETURN TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY.

* LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR 
  WINTER RIM AND THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER 
  LAKE.

* LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT... 
  CHEMULT...SILVER LAKE...AND THE WARNER MOUNTAINS IN LAKE 
  COUNTY.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST 
  WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND 
  SUMMER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ021-022-081545-
/O.CON.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
744 PM PST MON DEC 7 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

* WINDS: SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH
  TONIGHT INTO TUESDAY MORNING...THEN INCREASING TO 25 TO 40 MPH
  WITH GUSTS TO 60 MPH TUESDAY AFTERNOON AND NIGHT.

* TIMING: GUSTY WINDS CONTINUE INTO TUESDAY MORNING...BUT WILL
  INCREASE FURTHER TUESDAY AFTERNOON AND NIGHT.

* LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT 
  ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED 
  INCLUDE... HIGHWAY 101.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ085-081545-
/O.CON.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
MODOC COUNTY-
744 PM PST MON DEC 7 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: WINDS INCREASE TUESDAY AFTERNOON AND PEAK TUESDAY 
  NIGHT INTO WEDNESDAY MORNING BEFORE EASING WEDNESDAY 
  AFTERNOON. 

* LOCATIONS INCLUDE: THE HIGHER TERRAIN OF MODOC COUNTY... 
  INCLUDING THE WARNER MOUNTAINS.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADS... INCLUDING HIGHWAY 299 AT CEDAR PASS. HIGH PROFILE 
  VEHICLES VEHICLES WILL BE ESPECIALLY PRONE TO THE HIGH 
  WINDS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PETRUCELLI
062 
WWUS76 KMFR 081159
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
359 AM PST TUE DEC 8 2015

CAZ085-ORZ030-031-090000-
/O.UPG.KMFR.HW.A.0009.151209T0000Z-151209T2100Z/
/O.NEW.KMFR.WI.Y.0024.151209T0000Z-151209T2100Z/
/O.NEW.KMFR.HW.W.0013.151209T0000Z-151209T2100Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...CRESCENT...GILCHRIST...
LAKEVIEW
359 AM PST TUE DEC 8 2015

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
PST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST
WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO
  65 MPH THIS AFTERNOON INTO EARLY WEDNESDAY AFTERNOON.

* TIMING: STRONG SOUTH WINDS ARE EXPECTED TO RETURN THIS AFTERNOON
  AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE: THE HIGH TERRAIN NEAR WINTER
  RIM...THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER LAKE AND THE
  WARNERS.

* LOCATIONS IN THE ADVISORY INCLUDE: FORT ROCK...CRESCENT...
  CHEMULT...SILVER LAKE.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST 
  WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND 
  SUMMER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&


$$

ORZ021-022-090000-
/O.UPG.KMFR.HW.A.0009.151209T0000Z-151209T1500Z/
/O.NEW.KMFR.HW.W.0013.151209T0000Z-151209T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
359 AM PST TUE DEC 8 2015

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60
  MPH THIS AFTERNOON AND TONIGHT.

* TIMING: GUSTY WINDS WILL INCREASE FURTHER TUESDAY AFTERNOON AND
  NIGHT.

* LOCATIONS INCLUDE: CAPE SEBASTIAN...GOLD BEACH...PORT 
  ORFORD...CAPE BLANCO...BANDON...CAPE ARAGO.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS IMPACTED 
  INCLUDE... HIGHWAY 101.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG
HIGHWAY 101.  

&&

$$

ORZ029-090000-
/O.NEW.KMFR.WI.Y.0024.151209T0000Z-151209T2100Z/
KLAMATH BASIN-
359 AM PST TUE DEC 8 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
PST WEDNESDAY. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 45 MPH THIS AFTERNOON INTO EARLY WEDNESDAY AFTERNOON.

* TIMING: STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN THIS
  AFTERNOON AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE: NORTHERN AND EASTERN PORTIONS
  OF KLAMATH COUNTY.

* LOCATIONS IN THE ADVISORY INCLUDE: CHEMULT AND CRESCENT.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD
&&

$$
SVEN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 7, 9:05 AM PST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 7, 9:05 AM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST MON DEC 7 2015

.DISCUSSION...

MADE AN UPDATE THIS MORNING TO PUT THUNDER IN THE MARINE WATERS AS
WELL AS 10 MILES INLAND FOR CURRY COUNTY. LIGHTNING HAS BEEN
OBSERVED, BUT IT SHOULD TAPER OFF THIS AFTERNOON AS POTENTIAL
INSTABILITY DISAPPEARS FROM THE OTH NAM SOUNDING. REST OF THE
FORECAST LOOKS GOOD AS RAIN AND OVERCAST SKIES MOVE INLAND.

-SMITH

&&

.AVIATION...FOR THE 07/12Z TAF CYCLE...WIND SPEED SHEAR REMAINS THE
MAIN CONCERN FOR AVIATION THIS MORNING. SHEAR IS EXPECTED TO LESSEN
AS STRONGER WINDS SURFACE LATE IN THE MORNING INTO THIS AFTERNOON.
CLOUDS AND RAIN WILL CONTINUE TO MOVE ONSHORE AS A MOIST SYSTEM AIMS
AT SOUTHWEST OREGON. RAIN WITH MVFR CIGS AND OCCASIONAL MVFR VIS
WILL AFFECT THE AREA OFF AND ON TODAY WITH THE MOST FREQUENT
REDUCTION IN CONDITIONS AT THE COAST INTO THE UMPQUA BASIN AND THE
THE LEAST REDUCTION...BUT ALSO STRONGER SOUTHWEST LOW LEVEL
WINDS...ON THE EAST SIDE OF THE CASCADES. -DW

&&

.MARINE...UPDATED 530 AM PST MONDAY 7 DEC 2015...A WARM FRONT IS
OVER THE WATERS EARLY THIS MORNING WITH WINDS AND SEAS AT A PEAK.
THE FRONT WILL LIFT NORTH OF THE WATERS THIS MORNING WITH PERSISTENT
GALES AND VERY HIGH SEAS. CONDITIONS WILL MAKE A SLIGHT IMPROVEMENT
TONIGHT BUT SEAS WILL REMAIN HAZARDOUS. THEN GALES ARE LIKELY
TUESDAY AHEAD OF A COLD FRONT THAT MAY PRODUCE A BRIEF PERIOD OF
STORM FORCE WINDS TUESDAY NIGHT. WINDS WILL BE STRONGEST LATE
TUESDAY NIGHT NORTH OF CAPE BLANCO. SEAS WILL BUILD TO A PEAK
EARLYWEDNESDAY MORNING THEN A VERY BRIEF AND SLIGHT IMPROVEMENT IS
EXPECTED ON WEDNESDAY. THE NEXT FRONT ON WEDNESDAY NIGHT WILL LIKELY
BE THE STRONGEST OF THIS SERIES OF FRONTS WITH STORM FORCE WINDS
POSSIBLE WEDNESDAY NIGHT AND VERY HIGH SEAS BUILDING LATER WEDNESDAY
INTO FRIDAY. A SERIES OF FRONTS WILL CONTINUE TO MOVE THROUGH THE
WATERS INTO THE WEEKEND. -DW

&&

.PREV DISCUSSION... /ISSUED 356 AM PST MON DEC 7 2015/

DISCUSSION...STRONG SOUTH WINDS HAVE BEEN OCCURRING IN THE
COASTAL WATERS OVERNIGHT AND THE COASTAL AREAS ARE STARTING TO SEE
WINDS INCREASING TO 30-40 MPH. WINDS SHOULD BE PEAKING IN THE
COASTAL WATERS AND ALONG THE SOUTHERN OREGON COAST FROM MID
MORNING TODAY INTO EARLY THIS AFTERNOON. AS A RESULT WE HAVE
MAINTAINED THE HIGH WIND WARNING ALONG THE COAST AND THE WINDS
ADVISORIES. RAINFALL AMOUNTS FOR TODAY WILL BE AROUND 1-1.5 INCHES
AT THE COAST AND ABOUT HALF AN INCH IN DOUGLAS AND JOSEPHINE
COUNTIES...AND AROUND A TENTH FOR THE ROGUE VALLEY. SINCE THIS IS
A MAINLY WARM FRONTAL PRECIPITATION, SNOW LEVELS WILL BE QUITE
HIGH THROUGH WEDNESDAY. BY EARLY THIS AFTERNOON SOUTH WINDS ARE
EXPECTED TO INCREASE EAST OF THE CASCADES CONTINUING INTO TONIGHT.

TUESDAY WILL BE A SOMEWHAT QUIET WEATHER DAY. MODELS INDICATE THAT
ONSHORE FLOW WILL BRING MORE RAIN TO THE COAST WITH SCATTERED
SHOWERS INLAND UP TO THE CASCADES. HOWEVER THIS WILL BE A BRIEF
LULL AS THE NEXT COLD FRONT MOVES INTO THE COASTAL WATERS. WE
COULD BE LOOKING AT ANOTHER ROUND OF WIND EVENT TUESDAY NIGHT AND
WEDNESDAY. BOTH THE GFS AND THE ECMWF SHOW HIGH LEVEL OF TROPICAL
MOISTURE MOVING AHEAD AND ALONG THE COLD FRONT WEDNESDAY AND
WEDNESDAY NIGHT. THE GFS PLACES THE HEAVY RAIN AREA MORE INTO SW
OREGON WHEREAS THE ECMWF SHIFTS JUST SOUTH INTO NORTHERN
CALIFORNIA. WE HAVE COMPROMISED ON THE LOCATION AND PAINTED BOTH
CURRY COUNTY AND WESTERN SISKIYOU COUNTY FOR AREAS OF MODERATE
RAIN. THERE IS A POTENTIAL FOR AREAL FLOODING WEDNESDAY NIGHT
ALONG WITH THE FRONT ESPECIALLY PONDING OF WATERS IN THE ROADWAYS
FOR THE COASTAL COUNTIES. ANOTHER STRONGER FRONT IS EXPECTED TO
MOVE THROUGH THE AREA THURSDAY.

COLD AIR IS EXPECTED TO MOVE INTO OUR FORECAST AREA AROUND
THURSDAY NIGHT AND POSSIBLY INTO THE EARLY PART OF THE WEEKEND.
WITH LOWER SNOW LEVELS AND NW FLOW ALOFT, THE MOUNTAINS SHOULD SEE
DECENT SNOW ACCUMULATION IN THE SECOND HALF OF THE WEEK. WE DONT
THINK IT WILL BE A WARNING TYPE SNOW EVENT BUT ENOUGH TO ADD SNOW
TO THE BASE AT LEAST. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
     HIGH SURF ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ021-022.
     WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR ORZ023-025.
     HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR ORZ030-031.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY MORNING THROUGH LATE
     TUESDAY NIGHT FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR PZZ350-356-376.
     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 7 AM PST TUESDAY FOR
     PZZ350-356-376.
     STORM WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ370.
     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST
     TUESDAY FOR PZZ370.

CZS/FJB/DW

In the hours before

Local storm report, Dec 7, 8:38 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST MON DEC 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 N BROOKINGS           42.11N 124.30W
12/07/2015  E1.84 INCH       CURRY              OR   PUBLIC

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 7, 8:50 AM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST MON DEC 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
12/07/2015  M1.88 INCH       CURRY              OR   TRAINED SPOTTER

            GUSTY WINDS ALSO OCCURRING, BUT NO ESTIMATE
            GIVEN. OBSERVER LOCATION 5 MI N OF BROOKINGS
            NEAR CAPE FERRELO.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 7, 11:23 AM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1123 AM PST MON DEC 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     NON-TSTM WND DMG 2 SSE PISTOL RIVER      42.25N 124.37W
12/07/2015                   CURRY              OR   DEPT OF HIGHWAYS

            NOTICED ON TRIPCHECK.COM A REPORT OF TREE
            ACROSS THE ROAD OF OR 255 @ MP 345.

&&

MND
Local storm report, Dec 7, 12:38 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1238 PM PST MON DEC 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       PORT ORFORD             42.75N 124.49W
12/07/2015  M1.91 INCH       CURRY              OR   TRAINED SPOTTER

            NOON TO NOON OBSERVER LOCATION RIGHT IN PORT
            ORFORD.

&&

MND

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:02 AM PSTGale WatchMFR11 hr
Dec 7, 4:02 AM PSTHazardous Seas WatchMFR11 hr
Dec 7, 4:02 AM PSTHazardous Seas WarningMFR36 hr
Dec 7, 2:47 PM PSTGale WarningMFR38 hr
Dec 7, 3:51 PM PSTCoastal Flood WatchMFRCoos, Curry, Douglas36 hr

Nearby

High Wind Watches in Oregon, 2015High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.